# SDR 2001F00062

- Difficulty date: February 2, 2001
- Submitted: June 29, 2001
- Operation: General aviation
- Aircraft: N4456W
- Make and model: Beech A36
- Aircraft serial: E537
- Engine: Cont IO520BA
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Drive Gear
- Condition: Failed
- Location: Engine
- Part time: 300 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENG HAD STARTER DRIVE FAILURE. INVESTIGATION, STARTER DRIVE HAD BEEN SWITCHED 5 TIMES IN 300 HRS. FOUND OIL GALLEY TO  STARTER DRIVE PLUGGED.    SPLIT CRANKCASE, FOUND OIL GALLEY FROM REAR CAMSHAFT BRG SURFACE TO STARTER DRIVE BRG PLUGGED.  THE PLUG WAS NOT IN PIECES BUT 1 SOLID PIECE OF SILICONE FROM JOURNAL TO STARTER DRIVE BRG.  NO OTHER SILICONE WAS FOUND IN ENGINE.  SILICONE APPEARS TO HAVE BEEN ACTUALLY INJECTED INTO OIL GALLEY, PRIOR TO  ENGINE ASSEMBLY. PREVIOUS OVERHAUL: ENG O/H 8 YEARS(300 HRS) AGO BY LOG BOOK AND STICKER.  ALL BEARING SURFACES IN ENG DESTROYED, INCLUDING CRANKCASE AND OIL PUMP.  ENG OIL FILTER, SMALL AMT OF ALUMINUM.  FOUND LG AMTS OF STEEL IN OIL SUMP FROM FAILED STARTER DRIVE.
